Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 06:04:18 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621218
  • Total Topics: 46799
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 163
Total: 166

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Skin problems a nuisance, uncomfortable, and expensive to treat:  (Read 701 times)

0 Members and 1 Guest are viewing this topic.

Offline jm1953

  • Member
  • Posts: 255
Skin problems a nuisance, uncomfortable, and expensive to treat:
« on: December 16, 2012, 11:37:13 PM »
Seem to be spending alot of time and money at the dermatologist the past three years.  Due to alot of sun exposure while living in Hawaii, but mostly the virus, skin cancers, folliculitis, a rare condition called Grover's Disease, weird rashes, lipoatrophy of the face, you name it, I got it.  All together they actually control my life and what I can and can't do.  Since I am a long termer, my primary and derm have given me a major arsinol of topicals and antibiotics to keep outbreaks at bay.  Sculptra and botox are a huge expense to keep my face looking normal.  And the treatments for the skin cancers and other stuff, well no fun.  Not to complain, but I'm trying to get myself to a place where I can just get on with life while continuing necessary treatment, not let it all control my life.  I've brought skin problems up before on this forum, but I am about at my wit's end with this stuff, both emotionally and financially.  I'm sure there must be others having issues like this.  Would love to hear your stories and how you are coping with it. 
Thank you all,
JM
Positive 25 years. 7/21/2012 Current CD 4: 780 Viral load: less than 50. 38 to 40%
Current drug regimen, Isentress, , Emtriva, Sustiva Wellbutrin, Klonipin, Allegra, Ambien, Testosterone, Nandrolone, Vicodin, Benedryl, Aspirin, lots of vitamin supplements.

Offline Ann

  • Administrator
  • Member
  • Posts: 27,948
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Skin problems a nuisance, uncomfortable, and expensive to treat:
« Reply #1 on: December 17, 2012, 06:07:18 AM »
I had severe eczema as a baby, kid and teen (which contributed to being bullied) so I can empathise with how skin issues affect you emotionally.

Have you considered seeing a counselor or therapist with whom you could work through some of the emotional aspects of this? I did, and it helped immensely.

I was lucky in that I eventually outgrew the eczema by my mid twenties, but the emotional scars and low self-esteem took longer to come to terms with. If I hadn't had the counseling, it would probably be something that still haunted me.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline elf

  • Member
  • Posts: 583
Re: Skin problems a nuisance, uncomfortable, and expensive to treat:
« Reply #2 on: December 18, 2012, 01:40:48 PM »
I get nonpurulent red bacne once a month, but everything goes away after a day or two (or even within a few hours if I apply vinegar).
I haven't been able to link to any specific cause.  :o
« Last Edit: December 18, 2012, 01:45:54 PM by elf »
Let's have a Kiki!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.